View Full Version : Is combining vyvanse with ritalin OK?


joyful
06-15-11, 11:08 AM
My doc just prescribed 10 mg ritalin as a booster to take in the afternoon, as I am taking 50 mg Vyvanse in the morning. I thought that a booster should have the same base. In other words, is it OK to combine methylphenidates and amphetamines?
By the way , I am a 50 year old woman, newly diagnosed a month ago with adult add and started taking 20 mg, then 40 mg, now 50 mg Vyvanse and still I see no changes in my symptoms. The doc said I could try a booster to last thru the evening, which is funny to me because there was no effect to boost.
If it really is OK to mix amp and meth maybe I should take them both in the morning and see if there is any change.
I go back to doc tomorrow and would love to be able to ask for a correct booster and /or an increase in dosage.
would love some input, please!
<!-- / message -->

namazu
06-15-11, 11:25 AM
Some people do mix and match (with doctors' approval), though some doctors frown upon it.

I would suggest if the Vyvanse isn't helping in the first place, that your intuition is right on. You could try increasing the dose of Vyvanse to see if a higher dose will have some effect.

Or, you might want to ask to try something else altogether. Maybe Concerta or Ritalin LA, both of which have a methylphenidate base. But it's a decision you should make with your doctor.

Good luck! Finding meds that work (and stay working) can be very difficult, but worthwhile.

andyman
06-15-11, 11:58 AM
The maximum absorption rate of Vyvanse 70mg per dose which can last 6-12 hours. My doctor gave me 70mg plus 30mg for the afternoon. If not timed correctly that second dose can cause major anxiety.
For me what works best is 50mg of Vyvanse in the morning with a small dose of Ritalin. Vyvanse can take an hour to start working so I found this to help. I also prefer short acting stimulants later in the day so I take Ritalin if I'm scattered etc. However I take it in small doses so i can see how my body reacts. I want the medication to work but not to have the ill effects like feeling "high", sweaty or that annoying dry mouth that can really damage your teeth. Hope that helps.

425runner
06-15-11, 12:09 PM
I'm surprised your doctor hasn't increased the dose of Vyvanse instead. I was in the same situation but my doc just kept upping the dose. I'm now on 70 mg so I hope this works...

Kirk.Q
06-15-11, 12:45 PM
It's safe because I have asked my pharmacist similar questions, but I would as 425runner has stated above try a higher dose or split the doses throughout the day. I have tried Vyvanse and taking it just once a day wasn't an option for me 2 70mg tablets worked but lost it's effectiveness rather quickly (6 hours).

joyful
06-16-11, 08:51 PM
thank you all so much for your helpful input.
today the doc moved me up to 60 mg vyvanse (was 50 ) and said still take the 10mg once a day, earlier if needed. I meant to ask If I could take them both together first thing in the morning. any of your thoughts would be appreciated.